MAUDE Adverse Event Report: SYNTHES GMBH APPLICATION DEVICE FOR RESORBABLE CRANIAL CLAMP; CUTTER, WIRE

SYNTHES GMBH APPLICATION DEVICE FOR RESORBABLE CRANIAL CLAMP; CUTTER, WIRE
Catalog Number 329.317
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product code: hxq.A product investigation was conducted.Visual inspection: the applic-forceps f/rapidsorb cranial clamp (p/n: 329.317, lot #: a7pa46) was returned and received at us cq.Upon visual inspection, the distal portion of the push arm component was observed to be slightly broken and rust was observed on the upper jaw component.There were scratches on the device but have no impact on the device functionality.No other issues were observed with the returned device.The overall functional test was not performed as the device was returned by itself.However, the push arm was observed to be broken which could have caused the complaint condition.A dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint condition was confirmed for the (b)(6) (p/n: 02.118.401, lot # h771082).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part: 329.317.Lot: a7pa46.Manufacturing site: (b)(4).Supplier: chr.Diener gmbh & co.Kg.Release to warehouse date: 23.Nov.2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the instrument was delivered to sterilization unit with a note that it does work.No further information provided.During manufacturer's investigation of the returned device it was observed that the distal portion of the push arm component was slightly broken and rust was observed on the upper jaw component.This report is for one (1) application device for resorbable cranial clamp.This is report 1 of 1 for complaint (b)(4).

Brand Name
APPLICATION DEVICE FOR RESORBABLE CRANIAL CLAMP
Common Device Name
CUTTER, WIRE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11867173
Report Number8030965-2021-04155
Device Sequence Number3725191
Product Code HXZ
UDI-Device Identifier07611819900479
UDI-Public(01)07611819900479
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number329.317
Device Lot NumberA7PA46
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1